MAUDE Adverse Event Report: FLOWONIX MEDICAL, INC. INTRATHECAL CATHETER

FLOWONIX MEDICAL, INC. INTRATHECAL CATHETER
Model Number 11830
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Inadequate Pain Relief (2388)
Date of Event 07/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history record, which includes verification of all steps in the manufacturing of the catheter revision kit, verification of sterilization, and packaging for subject catheter revision kit was performed.The review did not identify any non-conformances, issues or capas associated with catheter revision kit.Device was not returned for additional evaluation and investigation.It was confirmed that the lack of pain relief was likely due to excess scar tissue kinking the catheter.Per the instructions for use of the device, catheter kinking is a known possible risk of use of the device.It was confirmed that there were no issue with the pump and that it was explanted solely due to device age.Internal complaint number: (b)(4).
 
Event or Problem Description
Agent reported a pump replacement due to patient receiving inconsistent relief.Side port study was performed and had indicated that the catheter was working fine.During the surgery, the catheter was found to be kinked due to scar tissue being wrapped around the catheter.Physician removed the excess scar tissue, and the catheter was found to have good flow.There were no issues with the pump, although pump was replaced due to device age.Pump was discarded.

Brand Name
INTRATHECAL CATHETER
Common Device Name
INTRATHECAL CATHETER
Manufacturer (Section D)
FLOWONIX MEDICAL, INC.
500 international drive
suite 200
mount olive NJ 07828
MDR Report Key12353729
Report Number3010079947-2021-00244
Device Sequence Number14741621
Product Code LKK
UDI-Device Identifier00810335020105
UDI-Public(01)00810335020105(17)161220(10)20235
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
P080012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/20/2016
Device Model Number11830
Device Catalogue Number11830
Device Lot Number20235
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2021
Initial Report FDA Received Date08/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;